MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM, NUCLEAR MAGNETIC IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM, NUCLEAR MAGNETIC IMAGING
Model Number INGENIA 1.5T R5 BASED
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: there is no indication of a malfunction of the mr system or coils used that could have contributed to the incident.The injury, a large 2nd degree burn to the left side of the chest can be explained by insufficient distance between body parts, a so-called skin-to-skin burn between her left chest and left upper arm.Contributing factors: the thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.The thermoregulation of patients who are hypertensive is often impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.The total administered specific energy dose of 4.3 kj/kg is very high for a patient with impaired thermoregulation.The instructions for use advises to avoid sed >3.0 kj/kg, preferably keep sed <2.0 kj/kg for those patients.The ventilation was on level 3.Level 5 is recommended, it supports the cool down mechanism.
 
Event or Problem Description
Philips received a report through the medwatch system that a patient suffered a large 2nd degree burn to the left side of the chest during a neck and spine examination.The patient required treatment as a result of this injury sustained.The customer did not report this incident through our regular service channels.

Brand Name
INGENIA 1.5T
Common Device Name
SYSTEM, NUCLEAR MAGNETIC IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key20012445
Report Number3003768277-2024-04554
Device Sequence Number7201702
Product Code LNH
UDI-Device Identifier00884838055322
UDI-Public884838055322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 1.5T R5 BASED
Device Catalogue Number781341
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age52 YR
Patient SexFemale
Patient Weight159 KG